Alert archive / Maine / Wind Advisories in 2007

Wind Advisory 9, NWS Caribou, ME

December 1, 2007Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Dec 1, 2007, 9:37 AM EST for Hancock County, Washington County, Maine. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 9:37 AM EST (14:37 UTC)
Expired
Dec 1, 2007, 2:43 PM EST
In force
5 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 2.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 011437
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
937 AM EST SAT DEC 1 2007

MEZ029-030-012100-
/O.NEW.KCAR.WI.Y.0009.071201T1437Z-071201T2100Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
937 AM EST SAT DEC 1 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO
50 MPH...WILL OCCUR THROUGH THIS AFTERNOON.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO 
SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY
BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

NORCROSS/DUDA
1 follow-up statement
000 
WWUS71 KCAR 011943
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
243 PM EST SAT DEC 1 2007

MEZ029-030-012045-
/O.CAN.KCAR.WI.Y.0009.000000T0000Z-071201T2100Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
243 PM EST SAT DEC 1 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA...THEREFORE THE
WIND ADVISORY HAS BEEN CANCELED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

DUDA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 1, 6:17 AM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Dec 1, 6:17 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
617 AM EST SAT DEC 1 2007

.SYNOPSIS...
ARCTIC AIR WILL MOVE ACROSS THE REGION UNDER A BRISK NORTHWEST
WIND TODAY. ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE AREA
SATURDAY NIGHT THROUGH SUNDAY WITH MAINLY DRY BUT CONTINUED COLD
CONDITIONS. LOW PRESSURE TRACKING THROUGH THE GULF OF MAINE WILL
BRING SNOW TO THE REGION MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE MOVING EAST OF THE STATE THIS MORNING. SNOW SHOWERS
WRAPPING AROUND LOW EXTEND ACROSS MAINLY CENTRAL PORTIONS. EXPECT
SNOW SHOWERS TO MOVE INTO NEW BRUNSWICK BY MID MORNING WITH ANY
ACCUMULATIONS LESS THAN AN INCH. ARCTIC FRONT EXITING THE STATE
THIS MORNING AND WITH STRONG COLD AIR ADVECTION TEMPERATURES WILL
NOT RISE MUCH TODAY BUT HOLD STEADY AND THEN FALL DURING THE
AFTERNOON. WITH THE LIGHT FLUFFY SNOW ACROSS NORTHERN SECTIONS
LAST NIGHT AND WINDS GUSTING TO 35 MPH CAN EXPECT AREAS OF BLOWING
SNOW TODAY MAINLY OVER ZONES 1 AND 2. DRY AIR MASS AND DOWNGLIDE
WILL ALLOW CLOUDS TO QUICKLY DISSIPATE OVER CENTRAL AND DOWNEAST
SECTIONS LATER THIS MORNING. WITH SOME LOW LEVEL MOISTURE LEFT
OVER ACROSS THE NORTH, EXPECT CLOUDS TO LINGER THERE UNTIL LATER
IN THE AFTERNOON. BUFKIT INDICATES LOW LEVEL UNSTABLE LAPSE RATES
ACROSS THE NORTH THIS AFTERNOON BUT WITH MOISTURE CONFINED BELOW
850MB EXPECT ONLY FLURRIES WITH NO ACCUMULATION THIS AFTERNOON.
HAVE SOME CONCERNS WITH POSSIBLE LAKE EFFECT STREAMERS FROM THE
UNFROZEN ST LAWRENCE RIVER MOVING OVER NORTHERN SECTIONS LATER
TODAY. SINCE WIND DIRECTION IS MORE WESTERLY THAN NORTH, FEEL
STREAMERS MAY REMAIN NORTH OF THE STATE. ALSO, EVEN IF STREAMERS
MOVE ACROSS OUR NORTHERN ZONES DO NOT EXPECT MUCH IN THE WAY OF
ACCUMULATION SO FLURRIES SHOULD SUFFICE.

ARCTIC HIGH WILL BUILD TOWARDS THE REGION TONIGHT BUT EXPECT ENOUGH
GRADIENT TO REMAIN OVER THE REGION TONIGHT TO ALLOW WINDS TO STAY
UP. EVEN THOUGH SKIES WILL BE CLEAR ACROSS THE REGION, MIXING WILL
PREVENT TEMPERATURES FROM BOTTOMING OUT TONIGHT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
SHORT TERM PERIOD STARTS OUT QUIET W/ HGH PRES RDG CONTG TO BUILD
INTO THE FA. THIS RDG PROGGED TO CREST THE AREA LATE SUN THEN PUSH
E OF THE REGION SUN NGT AS MAJOR STORM SYSTEM APPROACHES FORM THE
WSW... SOME DIFFS NOTED IN 00Z MDL SUITE BUT NOT ENUF TO MAKE
MAJOR CHANGES IN THE CURRENT FCST... GFS/GFS ENSEMBLE/SREF ALL
PLACE SFC LOW JUST S OF NOVA SCOTIA AT 00Z TUE WHILE THE UKMET AND
ECMWF FURTHER N W/ THE UKMET PLACING THIS LOW JUST SW OF BHB AT
00Z TUE WHILE THE ECMWF PLACES IT IN THE NE GULF OF MAINE...W OF
NOVA SCOTIA AT 00Z TUE. THE NAM IS FURTHEST S...PLACING IT WELL E
OF CAPE COD AND WELL S OF NOVA SCOTIA AT 00Z TUE. A CONSENSUS
WOULD FAVOR THE 00Z GFS/GFS ENSEMBLE/SREF SCENARIO WHICH WOULD
BRING SNOWFALL TO MUCH OF THE FA W/ THE HEAVIEST AMOUNTS OVER
CENTRAL AND SRN AREAS. HOWEVER...HAVE NOTED THAT THE 00Z ECMWF HAS
TRENDED ABOUT 100 MILES FURTHER N W/ THIS SYSTEM VS THE 12Z RUN...
FOR NOW...WILL CONT W/ CAT POPS ACROSS MUCH OF THE FA W/ HGHST QPF
AMOUNTS S... OFFICES FURTHER S ARE HOLDING OFF ON ANY 5TH PERIOD
WATCHES SO WE WILL DO THE SAME BUT WOULD THINK WATCHES WILL BE
NEEDED LATER TODAY UNLESS MAJOR CHANGES DEVELOP...

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SYSTEM DISCUSSED ABOVE WILL BE EXITING THE FA ON TUE W/ STEADIER
SNOWS WINDING DOWN LATER MON INTO TUE W/ LINGERING SW- CONTG THRU
TUE. BRIEF BREAK XPCTD TUE NGT THEN A WEAK SYSTEM PROGGED TO CROSS
THE AREA LATER WED AND THU AND HAVE CARRIED CHC POPS FOR SW-...
HIGH PRES XPCTD TO BUILD INTO THE FA LATER THU AND REMAIN THRU
FRI... LOADED GMOS W/ ONLY MINOR TWEAKS MADE... &&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
A COMBINATION OF MVFR AND VFR CEILINGS AT KCAR AND KPQI TODAY WITH
SCATTERED SNOW FLURRIES. SKIES WILL BECOME CLEAR TONIGHT ALLOWING
FOR VFR CONDITIONS. ELSEWHERE, VFR CONDITIONS TODAY THROUGH
TONIGHT.

GENERALLY VFR CONDS XPCTD SUN THRU SUN NGT THEN CONDS LOWERING TO
WDSPRD IFR MON INTO MON NGT W/ THE APPROACHING STORM SYSTEM. CONDS
SHOULD IMPROVE TO MVFR OR VFR LATER TUE SPCLY S AS SYSTEM DEPARTS
AND DRIER NWRLY FLOW DEVELOPS ACROSS THE REGION. VFR CONDS THEN
XPCT TUE NGT INTO WED W/ SOME PTCHY/TEMPO MVFR PSBL ON WED IN SW-.

&&

.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
A COMBINATION OF MVFR AND VFR CEILINGS AT KCAR AND KPQI TODAY WITH
SCATTERED SNOW FLURRIES. SKIES WILL BECOME CLEAR TONIGHT ALLOWING
FOR VFR CONDITIONS. ELSEWHERE, VFR CONDITIONS TODAY THROUGH
TONIGHT.

GENERALLY VFR CONDS XPCTD SUN THRU SUN NGT THEN CONDS LOWERING TO
WDSPRD IFR MON INTO MON NGT W/ THE APPROACHING STORM SYSTEM. CONDS
SHOULD IMPROVE TO MVFR OR VFR LATER TUE SPCLY S AS SYSTEM DEPARTS
AND DRIER NWRLY FLOW DEVELOPS ACROSS THE REGION. VFR CONDS THEN
XPCT TUE NGT INTO WED W/ SOME PTCHY/TEMPO MVFR PSBL ON WED IN SW-.
&&

.MARINE...
NEAR TERM: GALE FORCE WINDS ACROSS THE WATERS TODAY AND TONIGHT WITH
STRONG COLD AIR ADVECTION BEHIND THE ARCTIC FRONT. USES A BLEND
OF THE GMOS AND NAM12 FOR WINDS. WNAWAVE 2 TO 4 FEET BELOW BUOYS
EARLY THIS MORNING SO WILL GO ABOVE THE WAVE WATCH VALUES TODAY.

SHORT TERM: GLW CONDS XPCTD MON INTO ERLY TUE W/ THIS STORM
SYSTEM...

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST SUNDAY FOR ANZ050>052.

&&

NEAR TERM...FOSTER
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...FOSTER
MARINE...FOSTER/KHW
Hazardous weather outlook, Dec 1, 5:57 AM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
557 AM EST SAT DEC 1 2007

MEZ001>006-010-011-015>017-029>032-021100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
557 AM EST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW PRESSURE WILL APPROACH FROM THE GREAT LAKES SUNDAY NIGHT AND
REDEVELOP OFF THE NEW ENGLAND COAST EARLY MONDAY. THIS SYSTEM WILL
THEN TRACK EAST NORTHEAST ACROSS THE GULF OF MAINE ON MONDAY AND
ALONG THE SOUTHERN COAST OF NOVA SCOTIA MONDAY NIGHT. THIS
SYSTEM SHOULD SPREAD SNOW ACROSS MUCH OF NORTHERN AND DOWNEAST MAINE
MONDAY WITH THE SNOW WINDING DOWN BY EARLY TUESDAY. THE EXPECTED
TRACK OF THIS STORM WOULD LIKELY PRODUCE THE HEAVIEST SNOW ACROSS
CENTRAL AND DOWNEAST AREAS WITH LIGHTER AMOUNTS ACROSS THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ050>052-021100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
557 AM EST SAT DEC 1 2007

...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE CONDITIONS ARE EXPECTED TO DEVELOP OVER THE WATERS ON MONDAY
AND CONTINUE THROUGH MONDAY NIGHT AS LOW PRESSURE TRACKS ACROSS
THE GULF OF MAINE ON MONDAY AND ACROSS SOUTHERN NOVA SCOTIA MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:59 PM ESTWinter Storm WatchCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington12 hr

Nearby

Wind Advisories in Maine, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.